I've tried exercise and pain medication, to no avail, and I'm wondering if it could be the lipitor. A pharmacist told me "highly doubtful", but I stopped the lipitor 3 days ago, and have had an immediate reduction in pain. I also slept better last night than I have in several years. Has anyone had any similar experience? Or could it be a coincidence?
The way to find out if its coincidence is to start back on the med and see what happens. If you have the same experience again, then its time to talk to the doc.
Good Morning Sandyken2000... through my own very very bad experience with Lipitor, my personal feelings are, if I were you, is to get off that statin drug immediately! I made a grave mistake in 2005 of trying a statin drug since my cholestrol was 325 at the time and I am no longer able to walk but short distances and I mean very short, less than 10 minutes or so without experiencing terrible pain in my upper and lower legs. I was only on 10mg every other day and the blood tests were not showing that my CPK levels (which means the muscle is leaking enzymes) were very high... a year later after I walked for a few hours, the tests came back with high CPK levels and my endocronoligist was so so upset and told me to get to my primary doctor for tests... I did and of course, nothing showed up! It is now 2013 and I am in touch with people in San Diego who are doing research on statins drugs.
They suggested I take COQ10, wheat germ and cod liver oil capsules each day which I am now trying but so far has not relieved the pain... this drug damaged my kidneys as the urine turned brown. My eyelid drooped but that went back in place... have a hearing loss, had to have cataract surgery, all when I tried the statins at different time. My friend has myopathy in his feet, he is only 50 years old, developed diabetes but none of the doctors have said it is from the statin drug... he is now off the Lipitor because his doctor said she was not aware of the statins affecting some people in that way... please start taking the COQ10 which helps the heart muscles and other muscles... read up on the statin drugs, do research on it. It is important that you get involved in your own health and not leave everything to the doctor... he is only human and thinks the drugs will help but you have to help him by telling him what you read on it and what you feel when on this drug. Lipitor is a new drug and only the people taking it can tell the world what it does to one's health. So please do not take the doctor's word when they tell you "no, it is not the drug"... show him/her what you have researched.
Good luck to you and keep us posted, please... thank you,
I quit my Lipitor and in a couple of days I felt like a new person. My right hip pain is gone. It got so bad that I was going to sell my Harley because of the hip pain. I know it was the Lipitor because I quit taking it and then started it again to make sure. I was doing my own study. I'm glad I did.
I’m also sleeping much better & longer intervals since stopping my 40mg Statin October 1st, after many years. Also my pain (Myalgia) overall is aprox.1/2 what it’s been for years of complaining to Drs about it, taking pain meds Including opioids without much relief Until Now! I swear these doctors are making a Fortune off prescribing meds unnecessarily, in many cases, in my opinion. Bottom Line: No More Statins & I’m weaning off the opioids as I speak! Good luck folks & Merry Christmas!
I know exactly what you are going through. Been taking Lipitor for same amount of time. I have had right hip pain for 20 years mostly in the buttocks but last few years the pain is so severe in both hips. I can handle it during the day and meds help my left hip and buttock but at night I’m awakened every hour in excruciating pain. The throbbing is so bad I have to get up and walk around the house for a minute. It throbs all the way down to the knee and if you have ever had a bad Charlie horse, the muscles in my buttock react so bad it feels like that’s what is happening but I can’t shake it out. I cry wanting to just cut my from my hip down completely off. Nothing helps it. I’ve tried stretching, pain meds, muscle relaxers, heat, and ice.NOTHING WORKS! My doctor just ordered me a tins unit which is like chiropractor use will let you know if it helps me. So I am going to stop my Lipitor for a few days as well to see if that’s why the pain is so severe.
I am diagnosed with bursitis in my hips but they say it shouldn’t be this painful. If you find any relief please keep me posted. Thanks and I hope you get to feeling better
- Lipitor Information for Consumers
- Lipitor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lipitor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Jul 2017 • 2 answers
Updated 16 Mar 2014 • 3 answers
Updated 6 May 2015 • 1 answer
Updated 29 Jan 2017 • 2 answers
Posted 2 days ago • 0 answers